Alert archive / Idaho / Wind Chill Warnings in 2009
Wind Chill Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill warning at Dec 9, 2009, 2:22 PM MST. It took effect at Dec 9, 2009, 5:00 PM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2009, 2:22 PM MST (21:22 UTC)
- In effect from
- Dec 9, 2009, 5:00 PM MST
- Expired
- Dec 10, 2009, 2:39 AM MST
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPIH 092122 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 222 PM MST WED DEC 9 2009 IDZ020-025-100530- /O.CAN.KPIH.WW.Y.0015.000000T0000Z-091210T0300Z/ /O.NEW.KPIH.WC.W.0002.091210T0000Z-091210T1100Z/ UPPER SNAKE RIVER PLAIN-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... MONTPELIER...GEORGETOWN...PARIS 222 PM MST WED DEC 9 2009 ...WIND CHILL WARNING IN EFFECT UNTIL 4 AM MST THURSDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 4 AM MST THURSDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * MAIN IMPACT: WINDS ARE EXPECTED TO REMAIN NEAR 10 MPH INTO THE AFTER MIDNIGHT. EXPECT WIND CHILLS TO BE BETWEEN -20 AND -30 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IDZ017-021-022-024-092230- /O.CAN.KPIH.WW.Y.0015.000000T0000Z-091210T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CACHE VALLEY/IDAHO PORTION- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS...MALAD CITY... OAKLEY...ROCKLAND...PRESTON...DAYTON 222 PM MST WED DEC 9 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ IDZ023-100530- /O.NEW.KPIH.WC.W.0002.091210T0000Z-091210T1100Z/ /O.CON.KPIH.WW.Y.0015.000000T0000Z-091210T0300Z/ CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS... SODA SPRINGS...WAYAN 222 PM MST WED DEC 9 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND CHILL WARNING IN EFFECT UNTIL 4 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 4 AM MST THURSDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * MAIN IMPACT: UP TO 2 INCHES OF SNOW IS POSSIBLE TONIGHT ALONG WITH GUSTY WINDS. SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS ROAD CONDITIONS. WIND CHILLS WILL BE BETWEEN -20 AND -30 DEGREES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IDZ019-100530- /O.NEW.KPIH.WC.W.0002.091210T0000Z-091210T1100Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY 222 PM MST WED DEC 9 2009 ...WIND CHILL WARNING IN EFFECT UNTIL 4 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 4 AM MST THURSDAY. * MAIN IMPACT: WINDS ARE EXPECTED TO REMAIN NEAR 10 MPH INTO THE AFTER MIDNIGHT. EXPECT WIND CHILLS TO BE BETWEEN -20 AND -30 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
2 follow-up statements
000 WWUS45 KPIH 100300 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 800 PM MST WED DEC 9 2009 IDZ023-101100- /O.EXP.KPIH.WW.Y.0015.000000T0000Z-091210T0300Z/ /O.CON.KPIH.WC.W.0002.000000T0000Z-091210T1100Z/ CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS... SODA SPRINGS...WAYAN 800 PM MST WED DEC 9 2009 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 AM MST THURSDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 AM MST THURSDAY. * MAIN IMPACT: WINDS NEAR 10 MPH WILL PRODUCE EXTREME WIND CHILLS BETWEEN -20 AND -30 DEGREES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IDZ019-020-025-101100- /O.CON.KPIH.WC.W.0002.000000T0000Z-091210T1100Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...MONTPELIER... GEORGETOWN...PARIS 800 PM MST WED DEC 9 2009 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 AM MST THURSDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 AM MST THURSDAY. * MAIN IMPACT: WINDS ARE EXPECTED TO REMAIN NEAR 10 MPH INTO THE EARLY MORNING HOURS. EXPECT WIND CHILLS TO BE BETWEEN -20 AND -30 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
000 WWUS45 KPIH 100939 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 239 AM MST THU DEC 10 2009 IDZ019-020-023-025-101045- /O.CAN.KPIH.WC.W.0002.000000T0000Z-091210T1100Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...DOWNEY... LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...MONTPELIER... GEORGETOWN...PARIS 239 AM MST THU DEC 10 2009 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND CHILL WARNING. WHILE TEMPERATURES REMAIN QUITE COLD ACROSS EASTERN IDAHO THIS MORNING...WINDS HAVE DIED DOWN TO UNDER 10 MPH ACROSS THE ADVISORY AREA. IN THE COLDEST SPOTS...WIND CHILLS COULD STILL DROP BELOW -20 SIMPLY BECAUSE IT ONLY TAKES A VERY LIGHT WIND TO CREATE DANGEROUS WIND CHILLS AT VERY COLD TEMPERATURES. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Dec 9, 2:10 PM MST, 12 minutes earlier.
Area forecast discussion, Dec 9, 2:10 PM MST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 210 PM MST WED DEC 9 2009 .SHORT TERM...TONIGHT THROUGH FRIDAY. SATELLITE SHOWS CLEARING STARTING TO TAKE PLACE OVER THE REGION. UPPER LEVEL FLOW CONTINUES OUT OF THE NORTHWEST AND THERE IS STILL PLENTY OF LOW LEVEL MOISTURE AROUND. AS A RESULT...EXPECT SNOW SHOWERS TO REMAIN POSSIBLE OVER THE EASTERN HIGHLANDS TONIGHT DUE TO UPSLOPE FLOW. ALSO EXPECT LOW STRATUS TO REDEVELOP OVER THE SNAKE PLAIN LATER TONIGHT AS TEMPS PLUMMET AND THE MOISTURE IS FORCED TO CONDENSE. WINDS WILL STAY UP TONIGHT...SO NOT EXPECTING MUCH FOG. ALSO...WILL CONTINUE THE WINTER WEATHER ADVISORY FOR THE CARIBOU HIGHLANDS DUE TO THE COMBINATION OF SNOW AND BLOWING SNOW THIS EVENING. WILL CANCEL ELSEWHERE SINCE WEB CAMS ARENT SHOWING MUCH. THE WINDS WILL CREATE ANOTHER PROBLEM AND THAT BEING WIND CHILLS IN THE UPPER SNAKE VALLEY...EASTERN HIGHLANDS DOWN TO BEAR LAKE. WIND CHILL VALUES COULD FALL TO BETWEEN -20 AND -30 IN THESE AREAS BEFORE THE WINDS DIMINISH LATE TONIGHT. THEN...TRADE OFF VERY COLD WIND CHILLS FOR VERY COLD TEMPERATURES. VERY COLD WEATHER IS EXPECTED TO PERSIST THROUGH THE SHORT TERM AS ARCTIC HIGH PRESSURE REMAINS IN CONTROL. ALTHOUGH...SHOULD SEE DRIER WEATHER DUE TO THE HIGH PRESSURE. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. MODELS REMAIN IN GENERAL AGREEMENT THROUGH THE PERIOD. ZONAL FLOW IN PLACE FOR THE WEEKEND WITH PACIFIC ENERGY BRINGING WET CONDITIONS BACK TO EASTERN IDAHO. WARM FRONTAL BOUNDARY WILL PRODUCE OVERRUNNING PERIODS OF SNOW OVER THE WEEKEND BEFORE THE MAIN LOW MOVES BY THROUGH SUNDAY EVENING. HAVE INCREASE POPS TO REFLECT THIS. WITH SLIGHTLY WARMER AIR DUE TO PACIFIC OCEAN ORIGINATION...HAVE KEPT PACE WITH IDEA OF MODERATED TEMPERATURES. EXCELLENT AGREEMENT BETWEEN GFS ECMWF AND ENSEMBLES WITH RIDGE TRYING TO BUILD INTO WESTERN STATES BY MONDAY THOUGH MODELS CONTINUE TO SHOW LIGHT PRECIP ACCUMULATIONS WITH WEAK EMBEDDED STORM SYSTEMS MOVING THROUGH THE AREA IN NORTHWEST FLOW. HAVE LEFT POPS AT OR SLIGHTLY BELOW CLIMO FOR TUESDAY AND WEDNESDAY...HOWEVER NEED TO WATCH FOR INVERSIONS SETTING UP AS LARGE SCALE RIDGE DEVELOPS. PRESTON/DMH && .AVIATION...UPPER SYSTEM CONTINUES TO ENHANCE AREAS OF MVFR TO IFR CONDITIONS IN UPPER SNAKE VALLEY THIS AFTERNOON AND EXPECT THIS TO CONTINUE UNTIL 00Z. REST OF AREA HAS ISOLATED MVFR WITH MOSTLY VFR CONDITIONS. DUE TO UPSLOPE FLOW OF AIR...EXPECT DECK OF CLOUDS TO REDEVELOP FOR IDA AND PIH LOCATIONS OVERNIGHT WITH DECENT POTENTIAL FOR IFR CONDITIONS BETWEEN 10Z AND 16Z TOMORROW. PRESTON && .PIH WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING UNTIL 4 AM MST THURSDAY FOR IDZ019-020-023- 025. WINTER WEATHER ADVISORY UNTIL 8 PM MST THIS EVENING FOR IDZ023. &&
Hazardous weather outlook, Dec 9, 4:08 AM MST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 408 AM MST WED DEC 9 2009 IDZ017>025-031-032-101115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 408 AM MST WED DEC 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT VERY COLD TEMPERATURES AND SNOW WILL CONTINUE THROUGH TONIGHT. PORTIONS OF THE CENTRAL MOUNTAINS WILL SEE LESS THAN 1 INCH OF NEW SNOW. HIGHS ARE FORECAST IN THE ZERO TO 10 ABOVE RANGE IN THE VALLEYS...AND AS COLD AS 15 BELOW IN THE MOUNTAINS. SUSTAINED WINDS IN THE 5 TO 15 MPH RANGE WILL PRODUCE WIND CHILLS AS COLD AS -20 AT MID AND LOWER SLOPE AND DOWN -35 BELOW AT TIMES ON THE HIGHER PEAKS. FOR PORTIONS OF THE SNAKE PLAIN AND SOUTHERN/EASTERN MOUNTAINS...LIGHT SNOW WILL ALSO CONTINUE RANGING FROM A TRACE IN THE VALLEYS TO NEAR 4 INCHES ON THE HIGHER PEAKS THROUGH TONIGHT. WINDS THIS AFTERNOON WILL INCREASE TO THE 10-20 MPH RANGE SUSTAINED. THE STRONGEST WINDS WILL BE ACROSS THE SNAKE PLAIN AND SOUTHERN/SOUTHEASTERN MOUNTAIN RANGES. BLOWING SNOW AND REDUCED VISIBILITIES WILL BE LIKELY IN SOME AREAS. WINDS CHILLS OF ZERO TO -20 CAN BE EXPECTED. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FROM LATE MORNING UNTIL EARLY THIS EVENING. PLEASE SEE THE LATEST WINTER STORM PRODUCT - WSWPIH - FOR MORE INFORMATION. BY TONIGHT...SNOW WILL BE CONFINED TO THE EASTERN MOUNTAINS. TEMPERATURES WILL DROP ONCE AGAIN TO BELOW ZERO...WITH THE COLDEST SPOTS DROPPING TO NEAR -30. STRATUS IS ALSO FORECAST ACROSS THE NORTHERN AND WESTERN PORTIONS OF THE SNAKE PLAIN AND UPPER SNAKE HIGHLANDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TEMPERATURES WILL SLOWLY MODERATE THURSDAY AND FRIDAY...WITH SOME VERY LIGHT SNOW POSSIBLE NEAR THE DIVIDE. STRATUS IS ALSO EXPECTED ACROSS THE UPPER SNAKE PLAIN AND UPPER SNAKE HIGHLANDS THURSDAY NIGHT AND FRIDAY MORNING. THE WEEKEND SIGNALS A RETURN TO UNSETTLED WEATHER AND WARMING TEMPERATURES. THE FLOW WILL BE FROM THE PACIFIC AND WILL KEEP A CHANCE OF MAINLY SNOW IN THE FORECAST. IT IS POSSIBLE DURING THE AFTERNOON HOURS THAT THE LOWER VALLEYS COULD SEE A MIX OF RAIN AND SNOW WITH HIGHS TRYING TO GET ABOVE FREEZING. THE MOUNTAINS WILL SEE THE BRUNT OF THE MOISTURE. SNOW THAT FALLS UNDER THIS PATTERN WILL ALSO BE WETTER IN NATURE. THIS TREND WILL CONTINUE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:38 AM MST | Winter Weather Advisory | PIH | 16 hr |
Nearby
Wind Chill Warnings in Idaho, 2009Every wind chill warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.